Alert archive / New Jersey / Special Marine Warnings in 2012
Special Marine Warning 61, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 15, 2012, 9:45 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 9:45 PM EDT (01:45 UTC)
- Expired
- Jul 15, 2012, 10:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Philadelphia radar (KDIX), 57 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
397
WHUS51 KPHI 160145
SMWPHI
ANZ450-160245-
/O.NEW.KPHI.MA.W.0061.120716T0145Z-120716T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 PM EDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK AND MANASQUAN INLET
NJ OUT TO 20 NM...
INCLUDING MONMOUTH BEACH...SANDY HOOK REEF AND SEA BRIGHT...
* UNTIL 1045 PM EDT
* AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER
MONMOUTH BEACH...MOVING EAST AT 25 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 4027 7368 4023 7400 4032 7398 4030 7401
4032 7401 4032 7405 4033 7403 4035 7403
4036 7398 4038 7401 4035 7408 4036 7409
4038 7402 4040 7403 4039 7399 4043 7397
TIME...MOT...LOC 0145Z 256DEG 23KT 4033 7396
$$
HAYES1 follow-up statement
344
FZUS71 KPHI 160203
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1003 PM EDT SUN JUL 15 2012
ANZ450-160245-
/O.CON.KPHI.MA.W.0061.000000T0000Z-120716T0245Z/
1003 PM EDT SUN JUL 15 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT...
FOR THE FOLLOWING AREA...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER
ATLANTIC COASTAL WATERS...
INCLUDING MONMOUTH BEACH...SANDY HOOK REEF AND SEA BRIGHT...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
5 NM SOUTHEAST OF SANDY HOOK REEF...MOVING EAST AT 25 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 4027 7368 4023 7400 4032 7398 4030 7401
4032 7401 4032 7405 4033 7403 4035 7403
4036 7398 4038 7401 4035 7408 4036 7409
4038 7402 4040 7403 4039 7399 4043 7397
TIME...MOT...LOC 0203Z 256DEG 23KT 4035 7381
$$
HAYESWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 15, 9:30 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 15, 9:30 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT SUN JUL 15 2012
.SYNOPSIS...
HIGH PRESSURE ANCHORED OFF THE MID ATLANTIC COAST WILL DOMINATE THE
WEATHER PATTERN INTO THE MIDDLE OF THE WEEK. A WEAK COLD FRONT WILL
DISSIPATE AS IT CROSSES THE AREA LATE MONDAY. A STRONGER COLD FRONT
WILL CROSS THE REGION LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...
AND EXIT SOUTH OF THE AREA THURSDAY MORNING. CANADIAN HIGH PRESSURE
HEADING FOR NEW ENGLAND WILL DELIVER COOLER AND MUCH LESS HUMID
CONDITIONS FOR THE END OF THE WEEK INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE MOST UNSTABLE AIR IS ALONG THE IMMEDIATE DELAWARE VALLEY, BUT
THE OVERALL INSTABILITY IS WEAKENING. A BY-PRODUCT TOO THAT THE
STRONGEST SHEAR IS LAGGING WHERE THE CONVECTION CURRENTLY IS
OCCURRING. THUS WE MAY HAVE ONE OR SO HOURS LEFT WHERE WE HAVE TO
WATCH FOR POSSIBLE SEVERE AS THE OUTFLOW FROM THE NORTHERN NJ
CONVECTION IS ABOUT TO MEET THE TSRAS IN THE IMMEDIATE PHL METRO
AREA.
GRIDS WERE ADJUSTED TO ENHANCE POPS ALONG THE I95 CORRIDOR AND
LOWER THEM FARTHER TO THE NORTHWEST. HOPEFULLY WE WERE NOT
PREMATURE IN PULLING THE THUNDER PLUG FAR NORTHWEST. OTHERWISE WE
KEPT THE PREMISE OF WEAKENING CONVECTION AND LOWER POPS SOUTHEAST.
OTHER ADJUSTMENTS WERE TO LOWER SOME MINS DUE TO THE PRECIPITATION
AND OR OUTFLOW FROM THE CONVECTION. WE ALSO ADDED SOME PATCHY FOG
NORTHWEST WHERE PRECIPITATION HAS ALREADY OCCURRED TOWARD MORNING.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE SYNOPTIC SETUP IS COMPRISED OF A MID LEVEL TROUGH AXIS EXITING
TO OUR EAST MAINLY DURING THE MORNING. SOME GUIDANCE SUGGESTS THAT
ENOUGH FORCING AND INSTABILITY IS MAINTAINED TO ALLOW FOR SOME
CONVECTION THAT EXITS OUR SOUTHEASTERN ZONES EARLY. MEANWHILE, A
RIDGE BUILDS INTO THE OHIO VALLEY AND TOWARDS THE GREAT LAKES
REGION. OUR CWA IS GENERALLY UNDER A NORTHWESTERLY FLOW ALOFT DUE
TO SOME TROUGHING ACROSS THE NORTHEAST. WHILE SOME SHORT WAVE ENERGY
IS EMBEDDED WITHIN THIS FLOW, IT DOES NOT APPEAR ALL THAT ROBUST.
THE MODEL GUIDANCE SUGGEST THAT A SURFACE TROUGH MOVES THROUGH
DURING THE AFTERNOON, ALTHOUGH THIS MAY BE HELD INLAND DUE TO FAIRLY
ROBUST SURFACE HEATING.
THE TROUGH OR WIND SHIFT COULD END UP BEING A FOCUS FOR AT LEAST
ISOLATED SHOWERS OR THUNDERSTORMS. IT APPEARS THAT THE GREATER
INSTABILITY IS POSITIONED ACROSS THE NORTHWEST ZONES. THE SURFACE
FLOW IS NOT ALL THAT CONDUCIVE FOR CONVERGENCE, THEREFORE WE MAY
HAVE TO RELY ON ANY MORE DEFINED BOUNDARIES OR TERRAIN INFLUENCES.
THE FORECAST SOUNDINGS INDICATE DRYING IN THE MID LEVELS WITH EVEN
AN INCREASE IN THE LOW-LEVEL LAPSE RATES. IF SOME CONVECTION IS ABLE
TO DEVELOP, THEN PERHAPS A LOCALLY GUSTY WIND POTENTIAL. SINCE THE
COVERAGE LOOKS LOW BUT IS OF LOWER CONFIDENCE, WE FAVORED SOME
SLIGHT CHC POPS ACROSS MOST OF THE AREA AT THIS POINT.
AS FOR TEMPERATURES, WE TOOK AN EVEN MOS BLEND BUT ADDED A DEGREE OR
SO MAINLY FROM THE PHILADELPHIA METRO ON SOUTH AND EAST DUE TO THE
WEST TO NORTHWEST SURFACE FLOW. IT WILL BE ANOTHER HUMID DAY,
HOWEVER ENOUGH LOW-LEVEL MIXING SHOULD LOWER THE DEW POINTS A LITTLE
BIT. THIS WILL HAVE AN IMPACT ON THE HEAT INDICES. WHILE IT WILL BE
HOT AND HUMID, THE FORECAST HEAT INDICES ARE FORECAST TO BE MOSTLY
IN THE MID TO UPPER 90S IN THE EXCESSIVE HEAT WATCH AREA. BASED ON
OUR LATEST GUIDANCE AND FORECAST, IT APPEARS TO BE MARGINAL. OUR
CONFIDENCE IS ON THE LOWER SIDE AS WELL, THEREFORE INSTEAD OF STILL
CARRYING THE WATCH WE OPTED TO DROP IT AND FOCUS ON THE HOTTER
CONDITIONS STARTING TUESDAY /MORE ON THIS IN THE LONG TERM SECTION/.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
**HEAT RELATED HAZARDS TUESDAY AND WEDNESDAY**
500 MB: MID MISSISSIPPI VALLEY RIDGE SHIFTS WEST INTO THE ROCKIES
LATE THIS WEEK AS WEAK TROUGHING DEVELOPS IN THE NORTHEAST USA.
TEMPS: ABOVE NORMAL THROUGH THURSDAY MORNING THEN NEAR OR POSSIBLY
EVEN SLIGHTLY BELOW NORMAL THEREAFTER. THIS INCLUDES MID SUMMER
CALENDAR DAY AVERAGE TEMPS TUE AND WED AT LEAST 8F ABOVE NORMAL.
NPW: HEAT HAZARD WARNING FOR THE I95 URBAN CENTERS AND MAY NEED TO
EVENTUALLY EXPAND TO SURROUNDING ZONES...ESPECIALLY WED WHEN CONFIDENCE
IS ABOVE AVG FOR FOR THE HI TO BE NEAR 110F IN DELMARVA. PLS SEE
THE NPW FOR DETAILS ON I95.
MY PRIMARY CONCERN FOR VERIFICATION OF THE DETERMINISTIC HIGH HI
VALUES FOR WEDNESDAY IS LEFTOVER DEBRIS CLOUDINESS FROM THE
TUE NIGHT UPSTREAM THUNDERSTORMS.
SINCE 20C 850 TEMP MODELED OVERHEAD W SFC DEWPOINTS IN THE LOWER
TO MID 70S ALONG WITH A 15C 850 DEWPOINT... FELT THERE WAS ENOUGH
INFORMATION TO CONVERT TO A WARNING. A KALKSTEIN HEALTH HAZARD
PROGRAM ALSO SUPPORTED THE WARNING ISSUANCE FOR TUE AND WED.
THE DAILIES BELOW...
MONDAY NIGHT...ANY EVENING CONVECTION QUICKLY DIES OFF. FAIR WX
WITH BLENDED 12Z/15 NCEP MOS GUIDANCE. WARMING ALOFT IN ASSN WITH
RIDGING ALOFT.
TUESDAY...HOT. 18C 850MB AT 12Z WARMS TO NEAR 20C AT 18Z. BLENDED
12Z/15 NCEP GUIDANCE. MLCAPE CREEPS UP TO 1000J VCNTY THE POCS
LATE IN THE DAY AND HAD I HAD THE NEW ECMWF KI/SWI FIELDS
SOONER...I WOULD HAVE ADDED A 30 POP FOR LATE AND NIGHT ACROSS NE
PA AND NNJ FOR A POTENTIALLY STG TSTM. HOWEVER...ITS NOT IN THERE
NOW AND WILL BE REVIEWED ON THE NEXT FEW FCST CYCLES. SO...IF MYN
CONFIDENCE IS A BIT UNCERTAIN...ITS WHETHER THERE COULD BE A LATE
TUESDAY TSTM.
WEDNESDAY...VERY HOT AND HUMID. 20C 850MB TO START AT 12Z. APPROACHING
CF TRIGGERS SCT STG TO POSSIBLY SVR STORMS IN THE AFTN/NIGHT AS TT
INCREASE TO 48 AND BULK SHEAR NEAR 30 KTS EXISTS JUST N OF THE
FORECAST AREA. CF PENETRATES MLCAPE OF 2200J AND PWAT ABOUT PLUS
2SD. BLENDED NCEP MOS AND HPC GUIDANCE CHECKED AGAINST THE 12Z EC.
12C EC IS COOLER THAN EXPECTED BECAUSE IT STARTS TSTMS SOONER. SO
THERE IS SOME UNCERTAINTY REGARDING THE MAX TEMPS WED.
THURSDAY...LEFTOVER MORNING CONVECTION S OF KPHL OTRW LESS HUMID AND
A BIT COOLER. BLENDED 12Z/15 GFS MEX AND HPC GUIDANCE.
FRIDAY...PROBABLY AN EXCELLENT DAY FOR OUR DOOR ACTIVITIES! LOWER
DEWPOINTS AND COMFORTABLE TEMPS. BLENDED 12Z/15 GFS MEX AND HPC
GUIDANCE. THE MODELS SEEM TO BACKING OFF A BIT ON THE SWD
PROGRESSION OF THE FRONT BUT FOR NOW AM OPTIMISTIC THAT WE'RE IN
GOOD SHAPE WITH A DRY FCST.
NEXT WEEKEND...NICE WX SHOULD CONTINUE. 12Z/15 HPC GUIDANCE.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE LATEST 00Z TAFS CARRIED TSRA POTENTIAL THIS EVENING TIED THE
CLOSEST TO OUR ARW MESOSCALE MODEL. IN GENERAL CONDITIONS WERE
BROUGHT DOWN TO MVFR AS THE THUNDERSTORMS MOVE THROUGH. GREATEST
CONFIDENCE NWRN OF INTERSTATE 95 TERMINALS.
THERE SHOULD BE SOME DEBRIS VFR CLOUDINESS AROUND LATER THIS
EVENING AND THE START OF THE OVERNIGHT WITH CLEARING TOWARD
MORNING. WE DID CARRY THE MENTION OF MVFR CONDITIONS IN FOG IN
SOME OF THE OUTLYING TERMINALS. THIS WILL HAVE TO BE REVISITED
AFTER THE THUNDERSTORMS MOVE THROUGH. THINK THAT KABE MAY BE
FOGGIER THAN CURRENT TAFS.
WE ARE FORECASTING VFR CONDITIONS FOR THE DAY ON MONDAY WITH NO
CIGS AND JUST FEW TO SCATTERED CUMULUS CLOUDS. THERE MIGHT BE
SOME ISOLATED THUNDERSTORMS AROUND, BUT COVERAGE RIGHT NOW
APPEARS TOO SPARSE TO CONFIDENTLY PLACE IN ANY TERMINALS.
OUTSIDE OF GUSTS FROM THUNDERSTORMS, WINDS SHOULD OVERALL BE
RELATIVELY LIGHT, SOUTHWEST THIS EVENING, WEST OR LIGHT AND
VARIABLE OVERNIGHT AND WEST AT AROUND 10 KNOTS ON MONDAY. NOT
OUTLOOKING THE SEA BREEZE FRONT TO MAKE MUCH OF A WESTWARD
INTRUSION WITH THIS PACKAGE AND NOT REACH ANY TAF SITES.
OUTLOOK...
MONDAY NIGHT...VFR. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE
EVENING...BUT CONFIDENCE IN ANY STORMS AFFECTING THE TERMINALS IS
VERY LOW. PATCHY MVFR FOG AT NIGHT IS POSSIBLE AFTER ABOUT 0600
UTC...ESPECIALLY IN THE USUAL LOCATIONS (KRDG, KMIV).
TUESDAY...VFR. ISOLATED THUNDERSTORMS SHOULD REMAIN NORTH OF THE
TERMINALS BUT MAY THREATEN KABE AFTER 23Z. WSW WIND GUSTS 15 KTS IN
THE AFTN.
WEDNESDAY...VFR IN THE MORNING...THEN SCATTERED THUNDERSTORMS COULD
RESULT IN MVFR (AND POSSIBLY IFR) CONDITIONS MAINLY IN THE AFTERNOON
AND EVENING. WSW WIND G 15 KTS IN THE AFTN...BUT SOME OF THE
THUNDERSTORMS SHOULD HAVE MUCH STRONGER GUSTY NW WINDS.
THURSDAY...VFR CONDITIONS ARE EXPECTED. N-NE WIND GUSTS UNDER 15 KTS. IF
THE COLD FRONT THAT IS MODELED TO PASS THROUGH WEDNESDAY NIGHT SLOWS...
THERE IS A LOW PROBABILITY OF MVFR CONDITIONS IN SCATTERED THUNDERSTORMS
SOUTH IN THE MORNING.
FRIDAY...VFR. NE WIND GUSTS UNDER 15 KTS.
&&
.MARINE...
A SHORT WAVE TROUGH WILL MOVE INTO THE AREA DURING TONIGHT AND THEN
EXIT TO OUR EAST MAINLY DURING MONDAY MORNING. A SURFACE TROUGH
INLAND IS KEEPING THE WINDS OVER THE WATER MAINLY SOUTH OR SOUTHWEST
AND THE FLOW IS INCREASING SOME AHEAD OF THE SHORT WAVE. THE
FORECAST SOUNDINGS INDICATE ENOUGH BOUNDARY LAYER FLOW INCREASE TO
ALLOW THE WINDS TO PICK UP A BIT MORE. THIS IS ALREADY OCCURRING
ACROSS THE SOUTHERN WATERS. WE ARE STILL EXPECTING THE CONDITIONS TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH MONDAY. THE SEAS
WILL BUILD AS WELL BUT APPEAR TO GET NO HIGHER THAN 4 FEET.
WAVEWATCH HAS BEEN RUNNING A BIT HIGH THEREFORE WE THROTTLED BACK
ABOUT A FOOT. BASED ON THE FLOW, PERHAPS SOME 5 FOOTERS ARE ABLE TO
DEVELOP CLOSER TO THE OUTER EDGE OF OUR COASTAL WATER ZONES.
FOR MONDAY, THE FLOW TENDS TO SHIFT TO THE WEST BEHIND THE SHORT
WAVE TROUGH HOWEVER PLENTY OF HEATING ON LAND ALONG WITH AN INCOMING
SURFACE TROUGH SHOULD HELP TURN THE SURFACE WINDS TO THE SOUTHWEST.
THE SPEEDS ARE EXPECTED TO BE AT OR BELOW 15 KNOTS.
OUTLOOK...
MONDAY NIGHT THROUGH FRIDAY...NO SCA HEADLINE ANTICIPATED ATTM.
ISOLATED SMW STORM GUSTS OF 34 KT OR GREATER ARE POSSIBLE WED
AFTN/NIGHT WITH COLD FRONT GENERATED TSTMS.
OTHERWISE A MAINLY SW WIND MONDAY NIGHT THROUGH WED EVE THEN A
NE-E FLOW THURSDAY AND FRIDAY.
ATLC WATERS: ESE SWELL 2-3 FT AND 10 SECS MON NIGHT-WED MASKED AT TIMES
BY A 2-3 FT SLY SWELL OF 6 SECS. THEN FOR THURSDAY/FRIDAY...A MIXED
NE AND S SWELL OF 2 FT...4 TO 7 SECS RESPECTIVELY.
&&
.HYDROLOGY...
SO FAR THE TSTMS HAVE BEEN MOVING ALONG AT A FAST ENOUGH CLIP THAT
THE HIGHEST REPORTED STORM TOTALS HAVE AVERAGED AROUND ONE INCH.
PW VALUES AROUND 2.0 INCHES IS RESULTING IN RATHER EFFICIENT
RAINFALL RATES IN THE CONVECTION THIS AFTERNOON. SOME OF THE STORMS
WERE TRYING TO TRAIN, HOWEVER ENOUGH FORWARD STORM MOTION APPEARS TO
BE PRESENT TO KEEP THE STORMS PROPAGATING. DESPITE THIS, LOCALLY
VERY HEAVY RAIN WILL RESULT FROM THE CONVECTION THROUGH AT LEAST
EARLY THIS EVENING. THE FLASH FLOOD GUIDANCE FOR ONE HOUR ARE ABOUT
AS HIGH AS THEY GET /NEAR 3 INCHES IN AN HOUR/. THE MOST VULNERABLE
LOCATIONS WOULD BE THE FASTER RESPONDERS IN SOUTHEAST PENNSYLVANIA
AND NORTHERN DELAWARE AND PORTIONS OF MORRIS COUNTY. IT APPEARS THAT
ANY FLOODING ISSUES WOULD BE LOCALIZED, THEREFORE NO WATCH HAS BEEN
ISSUED. THE HEAVY RAIN POTENTIAL IS MENTIONED IN THE FORECAST
THROUGH ABOUT MID EVENING AND ALSO THE HAZARDOUS WEATHER OUTLOOK.
LOOKING AHEAD TO WEDNESDAY, PW VALUES NEAR 2.0 INCHES ONCE AGAIN MAY
RESULT IN AT LEAST LOCALIZED VERY HEAVY RAINFALL PRODUCING CONVECTION.
MODELED PW VALUES ARE 2SD ABOVE NORMAL.
&&
.CLIMATE...
STRING OF ABOVE NORMAL DAYS NOW TO 17 BUT ONLY FOR KRDG AND KABE...THROUGH
JULY 14TH.
RER MAXS TUESDAY AND WEDNESDAY. A COUPLE OF NEAR RECORDS POSSIBLE.
TUESDAY 7/17 WEDNESDAY 7/18
ABE 99-1999 98-1999
ACY 97-2006 99-2006
GED 98-1988 100-1953
ILG 100-1988 100-1953
MPO 91-1999 93-1953
PHL 102-1988 99-1953
RDG 101-1900 98-1999
TTN 100-1988 100-1953
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM 1 PM TUESDAY TO 9 PM EDT WEDNESDAY
FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING FROM 1 PM TUESDAY TO 9 PM EDT WEDNESDAY
FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WARNING FROM 1 PM TUESDAY TO 9 PM EDT WEDNESDAY
FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG
NEAR TERM...GIGI
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...GIGI/GORSE
MARINE...DRAG/GIGI/GORSE
HYDROLOGY...GORSE
CLIMATE...DRAGHazardous weather outlook, Jul 15, 4:27 PM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 427 PM EDT SUN JUL 15 2012 DEZ001-NJZ015-017>019-PAZ067>071-162030- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 427 PM EDT SUN JUL 15 2012 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TUESDAY TO 9 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND HEAVY RAINFALL THROUGH THIS EVENING...WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ001-007>010-PAZ054-055-060>062-162030- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON- 427 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL THROUGH THIS EVENING. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES COULD APPROACH 100 DEGREES TUESDAY AFTERNOON AND AGAIN ON WEDNESDAY AFTERNOON. IN ADDITION...A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-162030- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-SOUTHEASTERN BURLINGTON- 427 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES SHOULD APPROACH OR EXCEED 100 DEGREES MONDAY AFTERNOON AND RANGE FROM CLOSE TO 100 TO AS MUCH AS 105 DEGREES TUESDAY AFTERNOON AND THEN PROBABLY BETWEEN 105 AND 110 DEGREES WEDNESDAY AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-162030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 427 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ014-024>026-162030- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 427 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL THROUGH THIS EVENING. LOCALIZED FLOODING IS POSSIBLE. IN ADDITION, THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES COULD APPROACH OR EXCEED 100 DEGREES TUESDAY AFTERNOON AND WEDNESDAY AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 15, 9:00 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
900 PM EDT SUN JUL 15 2012
NJZ017-018-020-022-027-160200-
ATLANTIC NJ-CAMDEN NJ-GLOUCESTER NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
900 PM EDT SUN JUL 15 2012
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON...
CAMDEN...GLOUCESTER AND OCEAN COUNTIES...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF VINELAND...MOVING EAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR CHESILHURST...COLLINGS LAKES
AROUND 915 PM...HAMMONTON...ATSION AROUND 930 PM...WHARTON STATE
FOREST...BATSTO AROUND 945 PM...PENN STATE FOREST AND WARREN GROVE
AROUND 1000 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 3963 7427 3962 7429 3960 7428 3958 7432
3950 7496 3959 7510 3974 7514 3985 7429
HAYESLocal storm report, Jul 15, 9:04 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
904 PM EDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG BUCKINGHAM 40.32N 75.06W
07/15/2012 BUCKS PA COUNTY OFFICIAL
COUPLE OF TREES DOWN BLOCKING ROADS.
0700 PM TSTM WND DMG WASHINGTON TWP 40.83N 75.20W
07/15/2012 NORTHAMPTON PA 911 CALL CENTER
TREE DOWN
0705 PM TSTM WND DMG HEIDELBERG TWP 40.71N 75.70W
07/15/2012 LEHIGH PA 911 CALL CENTER
TREES AND WIRES DOWN IN HEIDELBERG TWP
0725 PM TSTM WND DMG TATAMY 40.74N 75.26W
07/15/2012 NORTHAMPTON PA 911 CALL CENTER
TREE DOWN
0730 PM TSTM WND DMG FORKS TWP 40.73N 75.22W
07/15/2012 NORTHAMPTON PA 911 CALL CENTER
TREE DOWN.
0735 PM TSTM WND DMG EASTON 40.69N 75.22W
07/15/2012 NORTHAMPTON PA 911 CALL CENTER
WIRES DOWN. NORTHAMPTON COUNTY REPORTED A FEW TREES
DOWN WITHIN THE COUNTY.
0833 PM TSTM WND DMG NEW LONDON TWP 39.77N 75.88W
07/15/2012 CHESTER PA 911 CALL CENTER
WIRES DOWN REPORTED IN THE SOUTHERN PART OF CHESTER
COUNTY.
0845 PM TSTM WND DMG METUCHEN 40.54N 74.36W
07/15/2012 MIDDLESEX NJ TRAINED SPOTTER
TREE FELL ONTO A VEHICLE. NO REPORTED INJURIES.
&&
EVENT NUMBER PHI1200411 PHI1200413 PHI1200412 PHI1200414 PHI1200415
PHI1200416 PHI1200418 PHI1200417
TFGSpecial weather statement, Jul 15, 9:16 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
916 PM EDT SUN JUL 15 2012
DEZ001-PAZ067-160215-
CHESTER PA-NEW CASTLE DE-
916 PM EDT SUN JUL 15 2012
...A STRONG THUNDERSTORM WILL AFFECT CHESTER AND NEW CASTLE
COUNTIES...
AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHWEST OF NEWARK...MOVING EAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR TOUGHKENAMON...WEST GROVE AROUND
930 PM...KENNETT SQUARE...ASHLAND AROUND 945 PM AND TALLEYVILLE
AROUND 1000 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3983 7602 3985 7603 3990 7599 3991 7559
3989 7558 3987 7560 3986 7560 3985 7558
3984 7558 3984 7556 3977 7553 3974 7605
3979 7606
HAYESSpecial weather statement, Jul 15, 9:21 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
921 PM EDT SUN JUL 15 2012
NJZ009-010-012-013-015-019-PAZ068-069-071-160215-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOMERSET NJ-
WESTERN MONMOUTH NJ-
921 PM EDT SUN JUL 15 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BUCKS...
BURLINGTON...HUNTERDON...MERCER...MIDDLESEX...MONMOUTH...
MONTGOMERY...PHILADELPHIA AND SOMERSET COUNTIES...
AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
CLUSTER OF STRONG THUNDERSTORM 12S MILES NORTH OF PHILADELPHIA...
MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR HORSHAM...
WARMINSTER HEIGHTS AROUND 930 PM...VILLAGE SHIRES...CHURCHVILLE
AROUND 945 PM...TRENTON...MORRISVILLE AROUND 1000 PM...
MERCERVILLE-HAMILTON SQUARE AND WHITE HORSE AROUND 1015 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4017 7441 4014 7445 4002 7525 4031 7536
4046 7445 4017 7436
HAYESLocal storm report, Jul 15, 9:30 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM MARINE TSTM WIND SANDY HOOK 40.44N 73.99W
07/15/2012 M39 MPH MONMOUTH NJ MESONET
&&
EVENT NUMBER PHI1200419
HAYESSpecial weather statement, Jul 15, 9:33 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
933 PM EDT SUN JUL 15 2012
NJZ012>014-160230-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
933 PM EDT SUN JUL 15 2012
...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX AND MONMOUTH
COUNTIES...
AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF SANDY HOOK...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR LITTLE SILVER AND MONMOUTH
BEACH AROUND 945 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4020 7400 4017 7437 4045 7445 4048 7425
4045 7420 4047 7418 4046 7416 4046 7412
4043 7406 4042 7401 4048 7402 4048 7400
4044 7397 4036 7396
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:04 PM EDT | Special Weather Statement | PHI | Atlantic | 56 min |
| Jul 15, 8:11 PM EDT | Special Weather Statement | PHI | Gloucester, Salem | 64 min |
| Jul 15, 8:35 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Monmouth | 55 min |
| Jul 15, 8:39 PM EDT | Special Marine Warning | PHI | 66 min | |
| Jul 15, 8:58 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 62 min |
| Jul 15, 9:00 PM EDT | Special Weather Statement | PHI | Burlington | 60 min |
| Jul 15, 9:21 PM EDT | Special Weather Statement | PHI | Mercer | 54 min |
| Jul 15, 9:33 PM EDT | Special Weather Statement | PHI | Middlesex, Monmouth | 57 min |
| Jul 15, 9:52 PM EDT | Special Weather Statement | PHI | Ocean | 68 min |
| Jul 15, 9:55 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Mercer, Monmouth, Ocean | 80 min |
| Jul 15, 10:14 PM EDT | Special Marine Warning | PHI | 79 min | |
| Jul 15, 10:51 PM EDT | Special Weather Statement | PHI | Atlantic, Camden, Gloucester, Salem | 54 min |
| Jul 15, 11:25 PM EDT | Special Weather Statement | PHI | Atlantic, Ocean | 65 min |
| Jul 16, 3:35 AM EDT | Heat Advisory | PHI | Burlington, Hunterdon, Middlesex, Monmouth, Morris, Ocean and 3 more | 62 hr |
| Jul 15, 8:27 PM EDT | Special Weather Statement | PHI | Chester, Montgomery, Philadelphia | 63 min |
| Jul 15, 8:30 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 45 min |
| Jul 15, 9:16 PM EDT | Special Weather Statement | PHI | Chester | 59 min |
| Jul 15, 8:08 PM EDT | Special Weather Statement | PHI | New Castle | 67 min |
| Jul 16, 4:32 PM EDT | Special Weather Statement | PHI | Sussex | 88 min |
Nearby
Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.